I Am New! :-)
I am new to all of this. My name is Natalie, I'm 21 yrs old and I was diagnosed with Lupus Nephritis on Halloween of 2011. I'm currently taking Myfortic (mycophenolate), plaquenil, prednisone, lisinopril, prevastatin, procrit shots for my kidneys and other supplements. It really sucks because it seems like the side effects are worse than the disease itself right now.
I need help!
Disability denied me the other day so I'm trying to find a disability lawyer to help me. I've already started looking for a job because of medical bills but I know its not a good idea.
Also, I need pointers on how you cope with this, especially the random anxiety/stress and fatigue/out of breath experiences you get when walking up steps & such.
Its quite overwhelming. My hair has been falling out and I've been throwing up for the last week.
How long do you have to be on this medicine???? :-( helpp
Sorry your having to go through this, im 20 and have had lupus for 6 years now. I just got my disability lawyer they usually don't charge anything only but get a percentage of the money you may get back. I fear a job is going to make you worse, have you looked into programs to help with finances? I know in my town there is some services that help temporarily with bills. https://www.pparx.org/en/gethelp ---this site will help find programs that you will qualify for free medications.
I can tell you my lawyer told me that it's really hard for people our age to get disability so you have to have a lawyer. Your pretty much much going to be on this medication for the rest of your life. Of course when you start getting better the dosages will be smaller and you might not have to take some of them again. I'm sorry to be depressing but lupus is life long but always come on here and vent to us. When I first got sick I don't think this site even existed and it would have have helped me to have people my age knowing what I go through so come on here and vent and ask questions all you want. All the members are super nice and really helpful.
It took me a long time to manage my stress and fatigue and I still can't manage it all that well. For my stress well some of my meds mellow me out a lot and thats helped especially with the roid rage you have from the prednisone. Also having a great support system is a must, I don't know where id be now if it wasn't for my mom. I know this is embarrassing but ive had to learn to sit down when im tired and out of breath. Take a break leaning on the railings or sitting down on the stairs for a minute would help. Please don't over-do yourself. I have made that mistake multiple times before it stuck in my thick skull that I can't do everything and im paying for it by being too sick to continue school and bed bound all the time.
Can't do much about the hair falling out, I used a hair regrowth system I got at walmart. It worked okay but my hair never really grew to what it used to be. Oh use biotene toothpaste that helps with the dry mouth your going to have from the meds. I also get really bad dark circles under my eyes when im tired, which is all the time, and have found this great product that has help. It's ummm garnier anti-puff roller something. You can find it in like the face lotion section its like the size of lopgloss and it's green. Oh and popsickles were like my staple food when I was throwing up, they still are. It really helps settle my stomach and if it does come up it doesn't hurt.
Again welcome to WHL and sorry your having to go through this but I promise that soon it starts to get easier to manage. If you ever have questions or just want to vent to a girl your own age going through the same thing feel free to message me. I hope you get better soon!
there is a group in america that offer assistance for medications.
Partnership for Prescription Assistance
i am not in america, so i am not sure on the exact details.
but please check out there site.
Last edited by steve.b; 02-13-2012 at 10:22 PM.
Reason: bad spelling
The Following 2 Users Say Thank You to steve.b For This Useful Post:
DrinkofWtr (02-14-2012), rob (02-14-2012)
Tags for this Thread